MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 10 HOLE / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 10 HOLE / RIGHT; PLATE, FIXATION, BONE
Model Number 628030S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that "on (b)(6) 2020, the patient underwent implantation of the subject plate due to clavicle fracture (right).On unknown date, the patient complained of pain which revealed broke of plate in x-rays.On (b)(6) 2021, revision of plate was performed.The patient was suspected of nonunion.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the received plate is broken at the 4th hole on the lateral side.The microscopic examination of the fracture surface reveals the fracture to be a typical fatigue fracture evident by a smooth topography.The origin of the crack was at the upper right corner of the hole and there are fatigue striations in this area.In general is the plate in a used condition, at all holes are slight deformations visible, which can be traced back to normal screw insertion/locking.There are slight scratches and some minor nicks on the plate surface visible, but afterwards it cannot be defined if they were caused during insertion or extraction of the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and available information, the root cause of the failure is deemed to be patient factor related.The breakage of the device after 5 months of implantation, is most likely to be caused due to overloading of the device due to the reported non-union.Presence of signs of a fatigue fracture and absence of any remarkable user induced damage to the device supports this cause.If any additional information is provided, the investigation will be reassessed.

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 10 HOLE / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11609302
Report Number0008031020-2021-00122
Device Sequence Number14275652
Product Code HRS
UDI-Device Identifier04546540686923
UDI-Public04546540686923
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number628030S
Device Catalogue Number628030S
Device Lot NumberD52359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR